It is currently Tue Aug 22, 2017 4:51 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
 Post subject: Dosing and Feelings
PostPosted: Fri Aug 20, 2010 2:05 am 
Offline
Average Poster
Average Poster

Joined: Sun May 23, 2010 12:54 am
Posts: 19
Since I have been on .5mg/day (about 1 month now), my feelings have returned. I have been feeling great love, great sadness, and sexual feelings, and none I had for the past 10 - 15 years. While I was using, I did not feel love, hurt, rejection, or aroused sexually for no reason. Now that I cry sometimes, my husband gets mad at me (oh, there is that emotional BS again - guys hate it when we cry). I asked 3 other women, and they each said they cry 2-4 times/month. So there, husband, I am not so weird after all. He is not used to being married to a normal woman who cries and loves and wants sex with him. He is having a very hard time getting used to it, so we are going to marriage counseling soon.

I say this because I know the Doc said on his blog there is no difference between 4 mg and 16 mg due to the ceiling effect, in response to a letter from a woman taking .5 mg/day.

I think there is a big difference. On 2 mg I felt so drugged, out of it. On 1 mg/day I was content and happy, but did not realize the depth of feelings I was not experiencing.

I wonder what other patients experience?


Top
 Profile  
 
 Post subject:
PostPosted: Fri Aug 20, 2010 3:36 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
Hmm...I think what Dr. Junig was saying about there being no difference between 4mgs and 16mgs is that both of those doses are above the ceiling. I think he would agree that there is a difference, or that patients would feel a difference, between a dose of 2mgs, 1mg, and .5mgs because all of those are well below the ceiling level for bupe. At lower doses like the ones you mentioned, you really do start to feel the difference because not all of your opiate receptors will be occupied like they would be at 4mgs and 16mgs or anything in between.

Anyway - more to the point of your post: The thing with the feelings coming back at lower doses. I noticed this when I was tapering off of Sub. It wasn't like I didn't have feelings when I was on it - I totally did - but it seemed that when I would reduce my dose and then again for a while after I stopped completely, it was almost like I was a little overly emotional. Like my emotional system was going through some fine-tuning or something. It wasn't constant, but there were definitely times that I felt very raw, like my feelings were right there at the surface, good or bad. Everything seemed a little brighter, more intense.

At first I thought: Oh! The Real Me is coming back! Later, I thought, Oh, Shit...I hope I'm not going to be so touchy all the freaking time! After a while, things settled down and I have to say that now - a year off of Suboxone - that feeling has pretty much worn off. It was basically gone about 30 days after I quit. I just feel regular. I work to stay in touch with my feelings, I'm touchy around my "time of the month", I have days where the world strikes me as unimaginably beautiful, I get angry and impatient, I have many days of serenity and contentment. On the plus side, my libido came back when I stopped Sub and has stayed around.

So that's my experience with that. Maybe your more intense feelings will stick around, or maybe things will mellow out, it's hard to know. I do know that it's good for us, as recovering addicts, to try to stay in touch with our feelings and learn how to cope with them in healthy ways. Now that you are feeling your feelings more fully, it may be a great opportunity for you to work on that. Meditation has really helped me beyond what I ever thought was possible, and counseling and exercise are good too. And try not to let your guy make you feel bad for crying - it's such a good release sometimes, and it's just not healthy to bottle that stuff up.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject: Feelings
PostPosted: Sat Aug 21, 2010 11:59 am 
Offline
Average Poster
Average Poster

Joined: Sun May 23, 2010 12:54 am
Posts: 19
Diary of a Quitter,

Thank you so much for your input! Especially coming from another woman, it means a lot, and I appreciate you taking the time to share this.

I noticed the last few days I am not crying anymore. I am cried out. Even when I was crying, I sort of liked it, because I was feeling something. I took a poll of 3 other ladies and all said they cry 2-4 times/month.

My doctor stopped by to talk with the pharmacist, and asked him about compounding as I taper off.

The pharmacist at Walgreens can compound the subutex so we don't have to split pills or do our own compounding at home. The doctor can write a script for, let's say, .0125 mg once a day, and the pharmacist can prepare it that way.

They said to give them some notice, since the guy who does their compounding at that location comes in only once per month.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Nov 04, 2010 5:00 am 
Offline
Super Poster
Super Poster

Joined: Mon Sep 20, 2010 10:09 am
Posts: 104
I know this post is fairly old, but it's not just Suboxone that makes you overly emotional. Detoxing off methadone, I would find myself crying when songs came on the radio. Songs I didn't even like. Or saw some stupid comercial on T.V., my eyes teared up. Or I would get real angry. Kept waiting for my skin to turn green and my clothes rip, like the Hulk. All emotions except happiness. Weird. I think you got it right though. Our brains are finally waking up from the fog we've kept it in for however long. Even it must have to reset itself.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group